Texas, 2014Funnel Cloud in Texas, July 11, 2014
July 11, 2014 · NWS MAF · 1 event in 1 county or zone
There was an upper low centered over northern Mexico which was bringing in moisture into southern Texas. An upper level disturbance moved over southwest Texas which increased lift over the area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
There was an upper low centered over northern Mexico which was bringing in moisture into southern Texas. An upper level disturbance moved over southwest Texas which increased lift over the area. These conditions combined to develop thunderstorms which produced a tropical funnel.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Jul 11, 5:14 PM CST, 3 minutes earlier.
Area forecast discussion, Jul 11, 5:14 PM CST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
614 PM CDT Fri Jul 11 2014
.DISCUSSION...
See aviation discussion below.
&&
.AVIATION...
VFR conditions are expected the next 24 hours. Upper level
disturbance across the Big Bend will drift westward through the
period resulting in an abundance of mid and high clouds with
isolated to widely scattered showers and thunderstorms expected
across west Texas. Areal coverage of precipitation expected was
not high enough to include at any of the terminals at this time.
will continue to monitor. There may also be a brief period of MVFR
ceilings at a few of the terminals shortly after 12z Saturday but
confidence was not high enough to mention at this time.
12
&&
.PREV DISCUSSION... /ISSUED 245 PM CDT Fri Jul 11 2014/
DISCUSSION...
WV imagery shows an inverted upper trough centered over western
Coahuila, and extending northward into West Texas and flattening a
ridge over SW KS. Trough has been meandering W-NW, w/area radars
showing some SHRA creeping into Terrell County over the past few
hours. MPE suggests over 2" of rain fell in some places E-SE of
KDRT overnight, but this activity has diminished significantly over
the past few hours. Thus, we've scaled back POPs somewhat this
afternoon, and down to isolated this evening w/no diurnal heating to
assist. Upper trough is forecast to keep drifting slowly west
Saturday, and light easterly upslope flow will put best chances of
redevelopment over the Davis Mtns and SW zones.
Sunday, the trough continues moving west, and the upper ridge
retreats to NW of the Four Corners. W/loss of the trough, temps
will begin warming, but this will be partially offset by the
retreating ridge as well. Position of the ridge will open up an
area of diffluence aloft, combined w/shortwaves moving south thru
the east side of the ridge, for a chance of convection Sunday
night/Monday over SE NM.
Tuesday, a cold front is forecast to move into the area, bringing
temps back down around normal, and keeping the northern half of the
FA in play for a chance of rain. Models keep this boundary over the
northern zones thru midweek, before bringing a reinforcing upper trough
thru the area Wednesday night/Thursday, spreading chances of
convection further south. Models then diverge on solutions by the
weekend, so we didn't change much of what's already in the grids
after Thursday due to uncertainty. Upshot is, after temps peak
Wednesday, the upper trough should keep things closer to normal into
the weekend.
&&
.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX 69 92 67 94 / 10 10 10 10
BIG SPRING TX 68 93 67 95 / 10 10 10 10
CARLSBAD NM 68 90 68 93 / 10 10 10 10
DRYDEN TX 70 93 69 94 / 10 10 10 10
FORT STOCKTON TX 69 90 67 95 / 10 10 10 10
GUADALUPE PASS TX 65 82 67 85 / 10 10 10 10
HOBBS NM 67 88 65 93 / 10 10 10 10
MARFA TX 61 79 59 84 / 10 30 10 10
MIDLAND INTL AIRPORT TX 68 93 66 95 / 10 10 10 10
ODESSA TX 67 92 69 94 / 10 10 10 10
WINK TX 69 92 67 97 / 10 10 10 10
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&
67/44
Hazardous weather outlook, Jul 11, 1:15 PM CST, 4 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
215 PM CDT FRI JUL 11 2014
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-121915-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
215 PM CDT FRI JUL 11 2014 /115 PM MDT FRI JUL 11 2014/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON
AND EVENING...MAINLY ACROSS THE EASTERN HALF OF THE BASIN AND THE
LOWER TRANS PECOS. ANY STORMS THAT DEVELOP COULD PRODUCE GUSTY
WINDS TO 55 MPH...BRIEF MODERATE RAINFALL AND OCCASIONAL LIGHTNING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW...HOWEVER
ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE SATURDAY
AFTERNOON AND EVENING...MAINLY ACROSS THE TRANS PECOS AND WESTERN
BASIN. ANY STORMS THAT DO DEVELOP WILL BE CAPABLE OF GUSTY WINDS
TO 55 MPH...BRIEF MODERATE RAINFALL AND OCCASIONAL LIGHTNING
STRIKES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND
Funnel Cloud, Martin
- When
- July 11, 5:17 PM CST to 5:20 PM CST
- Where
- Martin County, 5 mi E of Stanton
- Reported by
- NWS Employee
- Coordinates
- 32.130, -101.715
A thunderstorm moved across Martin County and produced a brief tropical funnel near Stanton. No damage was reported.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in California, July 11 to 26, 20141 death · 21 injured · 1 event
- Lightning Strike in Colorado, July 11, 20141 death · 7 injured · 1 event
- Damaging Wind and Lightning Strike in Mississippi, July 11 to 12, 20141 death · $3,000 · 55 kt wind · 2 events
- Lightning Strike in Georgia, July 11, 20141 death · 1 event
- Flood in Alaska, July 11, 2014$311,000 · 1 event
- Flooding in Minnesota, July 11, 2014$75,000 · 2 events
- Flash Flood in Arizona, July 11, 2014$25,000 · 1 event
- Lightning Strike in Colorado, July 11, 20142 injured · $300 · 1 event
- Flash Flood and Damaging Wind in Louisiana, July 11, 2014$20,000 · 61 kt wind · 2 events
- Hail and Damaging Winds in Colorado, July 11, 20141.75 in hail · 6 events
- Heavy Rain in Florida, July 11 to 12, 20144 events
- Flash Flood and Damaging Winds in Nebraska, July 11 to 12, 201461 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 530730.